I am just wondering how normal it is for a child to have headaches when the bg levels are in a normal range. My daughter keeps saying her head hurts and she feels shaky when her levels are in the range he doc wants it to be in. I dont know if its cause her body is so use to being high all the time that when its in a more normal range its not use to it and is acting like its a bit of a low. When ever she is telling me she is feeling shaky and icky I am making sure to check her. Have any of you dealt with this? Thanks for any help.
she's very newly diagnosed, right?
when i was newly diagnosed (about two weeks into D...) I felt low at about 85. I was having pretty constant headaches and feeling shaky, grumpy, etc. After months in the 300s and 400s, it's not too surprising, but certainly annoying. It didn't take long for my body to get used to being in normal ranges again, and then i felt great. I bet that in a week or two, normal will feel normal, high will feel high, and low will feel low.
Yes, my son had the same thing when he was newly diagnosed. He would feel low at 120! Now, a year into this he doesn't start to feel low until he reaches 80 or so. And the headaches for him are not as common any more. Hang in there :)
my daughter was doing the same thing.
I think everyone else is right. When I am high and had struggles for a few days, I will feel low in the normal range. It is terrible, especially when you know if you eat you will feel better. I am on a pump, so when I feel like that I will eat and take a bolus. It usually works, but I haven't spent weeks in the high range. The other thing to consider is whether her blood sugar is DROPPING. That will feel low as well. She maybe fine when you test, but you may want to test 30 minutes later. Whether whe is dropping or not, you (and she) will have a better understanding of how her body works.
This brings up another good point, if your daughter spends a lot of time in the low average range, or has a lot of lows, she will eventually may not feel she is getting low. She needs to monitor her thought processes as well (I don't know how old she is), when she is having difficulty with a conversation or attending in school, or can't understand something, she needs to test. They aren't the things that they list in the traditional low-blood sugar lists, but maybe they define "confusion". By the way, my friends say that I get annoying when I am low. So her friends should be educated as well.
that happend to me all the time when i ws newly diagnosed. it is completly normal. it still happens to me sometimes
Glad to know its just part of her body getting use to being normal. She is still running high around 250 on average right now but she is having more normal numbers as the days go by. Just one less thing I dont really have to worry about now. :)
Last year I suffered from severe headaches. My headaches were present for two weeks straight and my blood sugars were within range as well. I went to my doctor and i had medicine prescribed and i hoped it would help. nothing seemed to help, one day they just went away. now every so often i have a headache for about a week or so. it could be stress related.
I also sometimes feel low if i am high because it may have dropped slighty. now after 2 1/2 years of being diabetic, I dont feel low until i hit 50. also if i am sound asleep, i will wake up if i feel low. so i never have to worry about becoming to low. does anyone else wake up if they feel low?
So I can definitely relate. For what it's worth, I agree with the post responses. When I have run high for a while, and then I get into control, there's this phase where stable levels make me feel low.
Here's a random additional thought...unfortunately, I know this from experience, embarrassing as it is...I had a meter that measured samples a little differently. I didn't manage to read the part where the number on the screen represented a value...minus 20. I don't know if anyone else has had this experience...
At least I was clearly, clearly informed (I needed to be very clearly informed and had several questions about this)...with my insulin pump. It measures plasma glucose levels. The science of this is slightly baffling, but basically, you have to subtract 20 from any BG reading is on the screen. When my BG is high, I get a little relief...twenty points worth.
When it's low, though, mathematical ability not being the best, subtracting 20 is--however easy--also a problem. 80 = 60 mg/dl.
Anyway, I just thought I'd throw that one out here as well.